Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Child having fever, vomiting, stomach pain and swollen lymph nodes. Not responding to zofran. Further treatment?

My son is 6 years old now and for about the past 6 months he has Been running a high fever 103.7 and vomiting for at least 24 to 48 Hours. Sometimes he complains His stomach hurts. His pediatrician Keeps telling me it s sinuses, stomach bug, something he ate, swollen lymph nodes, Just two weeks ago when I took him he put him on zofran 3times a Day for several days. He seemed certain this medicine would work. And it did stop the vomiting, but now tonight he s back vomiting and Fever again. Not sure what to do .... Any advise is grateful!!
Asked On : Sat, 29 Sep 2012
Answers:  2 Views:  53
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Hello there,

Fever with vomiting for the past 6 months should be taken seriously.

It would have caused significant weight loss and certainly affected him mentally and physically.

A thorough evaluation of the cause of fever is the need of the hour.

A complete blood count, serum electrolytes, serum urea and creatinine along with liver function tests need to be done.

Supportive care like Zofran will not treat the condition. Just provide symptomatic relief.

Take care.

Answered: Sun, 30 Sep 2012
I find this answer helpful
Internal Medicine Specialist Dr. Prasad Akole's  Response
Dear friend, welcome to HCM!

You wrote 6 months?!
If it is 6 months' problem, you should not delay investigations.
Get detailed evaluation, labs, USG (sonography) abdomen/pelvis, Xray chest, urine routine, Xray abdomen erect etc.

It looks a significant disorder.
Consider a second opinion.
He may need scans.

What tests have been done so far:?
Zofran is anti-emetic. It will not cure the underlying problem.

Take care and please keep me informed of your progress.
Good Luck!
I hope to have answered your query satisfactorily.
Thank you!
Answered: Sat, 29 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor